Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2015, 5:31 PM EDT for Jenkins County, Screven County, Georgia; Allendale County, Hampton County, South Carolina. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 5:31 PM EDT (21:31 UTC)
- Expired
- Jul 2, 2015, 6:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:52 PM EDT | TSTM WND DMG | Rocky Ford, GA | THUNDERSTORM WINDS BLEW DOWN POWER LINES. |
| Jul 2, 5:57 PM EDT | TSTM WND DMG | 2 Nw Sylvania, GA | TREE DOWN ON BUTTERMILK RD JUST OUTSIDE SYLVANIA |
| Jul 2, 5:57 PM EDT | TSTM WND DMG | 5 Nne Woodcliff, GA | TREE DOWN ON VICTORY DR |
| Jul 2, 6:00 PM EDT | TSTM WND DMG | 2 Ssw Sylvania, GA | NUMEROUS TREES DOWN ALONG STATESBORO HIGHWAY NEAR SYLVANIA |
| Jul 2, 6:34 PM EDT | TSTM WND DMG | 1 Ssw Lake Warren State, SC | SC STATE HWY PATROL REPORTS TREE DOWN ON HOPE WELL RD NEAR THE INTERSECTION WITH GRASS HILL RD |
| Jul 2, 6:37 PM EDT | TSTM WND DMG | Crocketville, SC | SC STATE HWY PATROL REPORTS A TREE DOWN ON US RT 601 JUST NORTH OF CROCKETVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS52 KCHS 022131
SVRCHS
GAC165-251-SCC005-049-022230-
/O.NEW.KCHS.SV.W.0081.150702T2131Z-150702T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
JENKINS COUNTY IN SOUTHEASTERN GEORGIA...
SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 530 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF BARNWELL TO NEAR SCARBORO...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALLENDALE...SYLVANIA...HAMPTON...
MARTIN...MILLHAVEN...LEWIS AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3295 8185 3291 8176 3304 8156 3310 8161
3316 8154 3311 8137 3312 8121 3303 8108
3290 8099 3287 8093 3264 8137 3265 8193
TIME...MOT...LOC 2130Z 300DEG 33KT 3324 8151 3276 8190
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
776
WWUS52 KCHS 022143
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT THU JUL 2 2015
GAC165-251-SCC005-049-022230-
/O.CON.KCHS.SV.W.0081.000000T0000Z-150702T2230Z/
JENKINS GA-SCREVEN GA-HAMPTON SC-ALLENDALE SC-
543 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR JENKINS...SCREVEN...HAMPTON AND ALLENDALE COUNTIES...
AT 542 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BARNWELL TO NEAR SCARBORO...MOVING SOUTHEAST AT
35 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LEWIS...BASCOM...HILLTONIA...MILLHAVEN...ALLENDALE...SYLVANIA...HAMPTON
AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3295 8185 3291 8176 3304 8156 3310 8161
3316 8154 3311 8137 3312 8121 3303 8108
3290 8099 3287 8093 3264 8137 3265 8193
TIME...MOT...LOC 2142Z 299DEG 32KT 3320 8142 3272 8183
HAIL...0.75IN
WIND...70MPH
$$011
WWUS52 KCHS 022157
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT THU JUL 2 2015
GAC165-251-SCC005-049-022230-
/O.CON.KCHS.SV.W.0081.000000T0000Z-150702T2230Z/
JENKINS GA-SCREVEN GA-HAMPTON SC-ALLENDALE SC-
557 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR JENKINS...SCREVEN...HAMPTON AND ALLENDALE COUNTIES...
AT 555 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILLETT TO NEAR WOODCLIFF...MOVING SOUTHEAST AT
30 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. AT 552 PM WIND DAMAGE WAS REPORTED WITH
TREES DOWN IN THE ROCKY FORD AREA.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LEWIS...MILLHAVEN...PARKERS...GOLOID...ALLENDALE...SYLVANIA...
HAMPTON...MILBURY...WATERS AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3295 8185 3291 8176 3304 8156 3310 8161
3316 8154 3311 8137 3312 8121 3303 8108
3290 8099 3287 8093 3264 8137 3265 8193
TIME...MOT...LOC 2155Z 314DEG 25KT 3313 8151 3267 8174
HAIL...0.75IN
WIND...70MPH
$$697
WWUS52 KCHS 022214
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT THU JUL 2 2015
GAC165-251-SCC005-049-022230-
/O.CON.KCHS.SV.W.0081.000000T0000Z-150702T2230Z/
JENKINS GA-SCREVEN GA-HAMPTON SC-ALLENDALE SC-
614 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR JENKINS...SCREVEN...HAMPTON AND ALLENDALE COUNTIES...
AT 613 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM APPLETON TO HUNTERS...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MILBURY...BARTON...ESTILL...LURAY...ALLENDALE...SYLVANIA...HAMPTON
AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3295 8185 3291 8176 3304 8156 3310 8161
3316 8154 3311 8137 3312 8121 3303 8108
3290 8099 3287 8093 3264 8137 3265 8193
TIME...MOT...LOC 2213Z 291DEG 32KT 3306 8137 3267 8157
HAIL...0.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:08 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 2, 4:08 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT THU JUL 2 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING AND TONIGHT...A BROAD MID LVL TROUGH OF LOW PRESSURE WILL REMAIN OVER MUCH OF THE EASTERN CONUS WITH A SERIES OF H5 SHORTWAVES THAT ROUND ITS SOUTHERN BASE OVER THE SOUTHEASTERN UNITED STATES. AT THE SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL FAVOR A WEST/SOUTHWEST FLOW THAT MAINTAINS DEEP MOISTURE OVER THE AREA CHARACTERIZED BY PWATS AROUND 2.0 INCHES. THESE MOISTURE LEVELS ALONG WITH FORCING ALONG THE BASE OF THE LOW PRESSURE TROUGH WILL FAVOR A PERIOD OF SHOWERS AND THUNDERSTORMS OVER MOST OF THE AREA THIS EVENING INTO EARLY OVERNIGHT HOURS. THE BULK OF PRECIP ACTIVITY WILL COME WITH A H5 SHORTWAVE THAT IS CURRENTLY DEPICTED ON WATER VAPOR IMAGERY OVER THE UPSTATE OF SOUTH CAROLINA. EXPECT PRECIP COVERAGE AND INTENSITY TO PEAK WHILE THIS SHORTWAVE BEGINS TO SHIFT EAST/SOUTHEAST TOWARDS THE AREA THIS EVENING AND EARLY TONIGHT. A FEW OF THE HIRES MODELS INDICATE PRECIP ACTIVITY WILL BE IN THE FORM OF A LINE OF SHOWERS AND THUNDERSTORMS THAT PUSH EASTWARD THROUGH THE AREA. SBCAPES RANGING BETWEEN 2000-3000 J/KG ALONG WITH 20-30 KT LOW LVL WINDS WILL SUPPORT STRONGER AND/OR SEVERE THUNDERSTORMS WITH THIS ACTIVITY...ESPECIALLY WHEN ENCOUNTERING THE SEABREEZE. GIVEN THE THREAT OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA UNTIL 9 PM. THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. STRONGER CONVECTION SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST A FEW HOURS AFTER SUNSET...BUT THERE ARE HINTS WE COULD SEE A FEW SHOWERS AND THUNDERSTORMS LINGER INTO THE OVERNIGHT PERIOD WITH REMAINING SHORTWAVE ACTIVITY THAT PASSES MAINLY OVER NORTHERN AREAS LATE. A SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS HAVE THEREFORE BEEN INCLUDED IN THE LATEST FORECAST THROUGH MUCH OF THE OVERNIGHT PERIOD. LOW TEMPS WILL RANGE IN THE LOW TO MID 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THIS PERIOD WILL FEATURE MAINLY SUBTLE CHANGES WHICH WILL TRANSLATE IN VARYING THUNDERSTORM POTENTIAL. A BROAD UPPER TROUGH WILL REMAIN IN PLACE FRIDAY. ELEVATED LOWER/MID TROPOSPHERIC WINDS...VORTICITY MAXIMA EMBEDDED WITHIN THE LONGWAVE TROUGH...INSTABILITY AND MESOSCALE BOUNDARIES WILL SUPPORT MULTICELL CLUSTERS OF THUNDERSTORMS WHICH WILL PROPAGATE FROM EAST TO WEST. PER 02/12Z GUIDANCE MAINTAINED AFTERNOON/EARLY EVENING POPS GRADUATED FROM LIKELY NORTH TO CHANCE SOUTH/WEST. THE COMBINATION OF ELEVATED WINDS/SHEAR AND INSTABILITY WILL SUPPORT AT LEAST ISOLATED/SPORADIC EPISODES OF SEVERE WEATHER...ESPECIALLY DAMAGING WIND GUSTS. POPS GRADUALLY DECREASE/RETREAT TOWARD THE COAST/ADJACENT COASTAL WATERS FRIDAY NIGHT. THEN...DURING THE FOURTH OF JULY THE ATLANTIC RIDGE SHOULD EXPAND INTO THE REGION AS THE UPPER TROUGH AMPLIFIES/SHARPENS UPSTREAM. THUS...LIMITED POPS TO SLIGHT CHANCE SATURDAY AFTERNOON...AND TEMPERATURES WILL RECOVER INTO THE LOWER/MID 90S. SATURDAY NIGHT AND SUNDAY...THE UPSTREAM UPPER TROUGH WILL PRESS E/SE TOWARD THE REGION...NUDGING THE ATLANTIC RIDGE OFFSHORE. THIS COULD PROMOTE THUNDERSTORMS...EITHER DEVELOPING IN PLACE OVER THE REGION OR ONGOING/UPSTREAM CONVECTIVE COMPLEXES PROPAGATING INTO THE FORECAST AREA AS EARLY AS LATER SUNDAY NIGHT. ACCORDINGLY...RAISED POPS TO SLIGHT CHANCE LATE SUNDAY NIGHT. SUNDAY AFTERNOON COULD BECOME QUITE ACTIVE AS ONE OR MORE MULTICELL CLUSTERS OF THUNDERSTORMS WITH AT LEAST AN ISOLATED SEVERE THREAT PUSH INTO THE FORECAST AREA. RAISED MAX POPS INTO THE 45-50 PERCENT RANGE SUNDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE SOUTHEAST STATES AND PERSIST THROUGH MID-WEEK. MEANWHILE AT THE SURFACE... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A PIEDMONT TROUGH PERSISTS INLAND. THIS PATTERN WILL FAVOR CHANCES OF MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE GREATEST COVERAGE LIKELY TO OCCUR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY BE NEAR NORMAL...WITH HIGHS AROUND 90 OR IN THE LOWER 90S AND LOWS IN THE LOWER TO MID 70S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR CIGS/VSBYS SHOULD PREVAIL AT BOTH TERMINALS THROUGH 22Z. SHOWERS/THUNDERSTORMS WILL THEN BE POSSIBLE LATE AFTERNOON INTO EVENING HOURS...PRODUCING A PERIOD OF FLIGHT RESTRICTIONS AT EITHER TERMINAL. HAVE MAINTAINED A TEMPO GROUP OF MVFR VSBYS ASSOCIATED WITH THUNDERSTORM ACTIVITY BETWEEN 22-01Z AT BOTH CHS AND SAV TERMINALS. IN ADDITION...STRONG WIND GUSTS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGH 01Z AT BOTH TERMINALS. VFR CIGS/VSBYS WILL LIKELY RETURN AT BOTH TERMINALS OVERNIGHT AND PERSIST INTO LATE MORNING HOURS ON FRIDAY. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL. && .MARINE... THIS EVENING AND TONIGHT...ATLANTIC HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN OVER THE COASTAL WATERS WITH A PIEDMONT TROUGH SITUATED INLAND. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR BELOW 15-20 KTS...HIGHEST NEAR A SEABREEZE CIRCULATION AND DURING NOCTURNAL LOW LEVEL JETTING. SEAS WILL RANGE BETWEEN 2-4 FT. WINDS AND SEAS WILL VARY WITHIN THUNDERSTORMS THIS EVENING AND OVERNIGHT...ESPECIALLY AS A LINE OF THUNDERSTORMS SHIFTS OFFSHORE SHORTLY AFTER NIGHTFALL. A FEW THUNDERSTORMS COULD BE STRONG WITH DAMAGING WINDS BEING THE PRIMARY CONCERN. FRIDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC HIGH PRESSURE AND AN INLAND SURFACE TROUGH WILL CONTINUE WITH ONLY MINOR FLUCTUATIONS. A TIGHTENED PRESSURE GRADIENT BETWEEN THE TWO FEATURES WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD. IN FACT...IT APPEARS THAT CONDITIONS COULD REACH MARGINAL SMALL CRAFT ADVISORY CRITERIA OVER A PORTION OF THE WATERS...ESPECIALLY ACROSS AMZ350 AND AMZ374...FRIDAY NIGHT. OTHERWISE...SEA BREEZE CIRCULATIONS AND NOCTURNAL LOW LEVEL JETTING WILL ALLOW SOUTH/SOUTHWEST WINDS TO PEAK NEAR 15-20 KTS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT COULD REACH 5 FT IN THE OUTER PORTIONS OF THE WATERS DURING NOCTURNAL SURGES. RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL CONTINUE ESPECIALLY ALONG THE CHARLESTON COUNTY COAST FRIDAY. THUS...WILL ONCE AGAIN INDICATE A MODERATE RISK FOR RIP CURRENTS HERE FRIDAY. AN ELEVATED RISK FOR RIP CURRENTS COULD THEN PERSIST INTO THE FOURTH OF JULY WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...SPR LONG TERM...JAQ AVIATION...DPB/SPR MARINE...DPB/SPR
Hazardous weather outlook, Jul 2, 3:58 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT THU JUL 2 2015 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051- 052-032000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 358 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AFTERNOON AND EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ350-352-354-374-032000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 358 PM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN WILL IMPACT COASTAL WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN COULD IMPACT COASTAL WATERS FRIDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ050-032000- CHARLESTON- 358 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 2, 11:57 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 AM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM RIP CURRENTS 1 WSW FOLLY BEACH 32.65N 79.94W
07/01/2015 CHARLESTON SC LIFEGUARD
A FOLLY BEACH LIFEGUARD REPORTED 1 RESCUE RELATED TO A
RIP CURRENT NEAR THE FOLLY BEACH PIER.
&&
EVENT NUMBER CHS1500527
DPBLocal storm report, Jul 2, 1:09 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
109 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
07/02/2015 M39 MPH AMZ330 SC MESONET
THE FT. SUMTER WEATHERFLOW SITE MEASURED A 34 KNOT...39
MPH...WIND GUST.
&&
EVENT NUMBER CHS1500528
BSHLocal storm report, Jul 2, 1:30 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
07/02/2015 M41 MPH AMZ330 SC MESONET
PEAK GUST OF 36 KNOTS...41 MPH...AT THE FT SUMTER
WEATHERFLOW SITE FROM THE PASSING THUNDERSTORM.
&&
EVENT NUMBER CHS1500529
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:33 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 57 min |
| Jul 1, 10:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 55 min |
| Jul 1, 11:01 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 44 min |
| Jul 2, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins | 64 min |
| Jul 2, 5:35 PM EDT | Special Weather Statement | CHS | Tattnall | 55 min |
| Jul 2, 5:38 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Long, Tattnall | 67 min |
| Jul 2, 5:47 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Screven | 58 min |
| Jul 2, 6:21 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 54 min |
| Jul 2, 6:24 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long | 49 min |
| Jul 2, 6:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, McIntosh | 53 min |
| Jul 1, 9:54 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jul 1, 10:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 1, 11:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 42 min |
| Jul 2, 12:07 AM EDT | Special Marine Warning | CHS | 83 min | |
| Jul 2, 12:57 PM EDT | Special Marine Warning | CHS | 63 min | |
| Jul 2, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 62 min |
| Jul 2, 6:37 PM EDT | Special Marine Warning | CHS | 113 min | |
| Jul 2, 6:39 PM EDT | Special Weather Statement | CHS | Allendale | 51 min |
| Jul 2, 7:07 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester, Hampton and 1 more | 53 min |
| Jul 2, 7:24 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 2, 7:50 PM EDT | Special Marine Warning | CHS | 115 min | |
| Jul 2, 7:57 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.